# SDR ASAA1158787

- Difficulty date: January 14, 2011
- Submitted: January 19, 2011
- Operation: Air carrier
- Aircraft: N597AS
- Make and model: Boeing 737890
- Aircraft serial: 35689
- Aircraft time: 10,338 hours, 3,375 cycles
- System (JASC): 4920 · APU Core Engine
- Part: Apu
- Part number: 38007021
- Part serial: P7870
- Condition: Malfunctioned
- Location: Tail
- Part time: 2,958 hours, 5,061 cycles
- Stage of operation: DE
- How discovered: O
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

ON DESCENT AT APPROX 15,000 MSL THERE WAS A STRONG SMELL OF DIRTY SOCKS IN BOTH THE COCKPIT AND PASSENGER CABIN.  ODOR CONTINUED THROUGH 10,000 MSL TO LANDING.  DURING INITIAL EVALUATION STARTED APU AND OPERATED BOTH LEFT AND RIGHT A/C PACKS.  DETERMINED THERE WAS A STRONG SMELL OF OIL IN CABIN.  INSPECTED APU FOR LEAKS WHILE RUNNING.  FOUND SMALL AMOUNT OF OIL (MIST) COMING FROM APU CENTER DRAIN.  REF AMM 21 00 00 810 806.  ACCOMPLISHED OIL CONTAMINATION REMOVAL FROM AIR CONDITIONING AND PNEUMATIC SYSTEMS REF TASK 21 00 01 100 801.  NO MORE ODOR DETECTED.  REMOVED APU REF MM 49 11 00 000 803, INSTALLED APU THRU STEP J 7 (D 5) REF MM 49 11 00 400 803.  REPLACED AIR INLET SEAL REF MM 49 15 11.  FINISHED INSTALLATION OF APU & ACCOMPLISHED LEAK & OPERATIONAL CHECK GOOD.  REF AMM 49 11 00 400 803 STEPS J. (2) (E) (1) THRU (7) & K. L. M & N.  NO CABIN ODOR NOTED AT THIS TIME.
